MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13009
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified procedure, a flexor raabe guiding sheath separated in half upon removal of the device.The groin access site was very scarred.An unknown 4-millimeter balloon was used through the sheath during the procedure.The dilator was not reinserted prior to removal of the device.The patient was transferred to another medical center for surgical removal of the device.Additional information has been requested.
 
Event or Problem Description
Additional information was received 25jul2023.Contralateral femoral access was obtained in a scarred groin for the angioplasty procedure, during which the complaint device was inserted over another manufacturer's 0.035-inch wire and was "parked" in the ipsilateral external iliac artery.The anatomy was not tortuous or calcified, and the bifurcation was not steep or calcified.Per the customer, "a little" resistance was encountered upon insertion and removal of the sheath; however, resistance was not encountered upon insertion or removal of another manufacturer's balloons and an unknown 0.018-inch wire through the sheath.The user attempted to remove the sheath over the 0.035-inch wire, without the dilator in place, when the sheath separated in the middle of the device.The patient was transferred via ambulance to a tertiary care center, with the physician holding pressure on the access site, where bilateral groin cut-downs were performed.Another manufacturer's sheath was advanced over the contralateral wire (harvested from the cut-down), and the separated portion of the sheath was removed through the initial access site, via the cut-down.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, during an unspecified procedure, a flexor raabe guiding sheath separated in half upon removal of the device.The groin access site was very scarred.An unknown 4-millimeter balloon was used through the sheath during the procedure.The dilator was not reinserted prior to removal of the device.The patient was transferred to another medical center for surgical removal of the device.Additional information was received 25jul2023.Contralateral femoral access was obtained in a scarred groin for the angioplasty procedure, during which the complaint device was inserted over another manufacturer's 0.035-inch wire and was "parked" in the ipsilateral external iliac artery.The anatomy was not tortuous or calcified, and the bifurcation was not steep or calcified.Per the customer, "a little" resistance was encountered upon insertion and removal of the sheath; however, resistance was not encountered upon insertion or removal of another manufacturer's balloons and an unknown 0.018-inch wire through the sheath.The user attempted to remove the sheath over the 0.035-inch wire, without the dilator in place, when the sheath separated in the middle of the device.The patient was transferred via ambulance to a tertiary care center, with the physician holding pressure on the access site, where bilateral groin cut-downs were performed.Another manufacturer's sheath was advanced over the contralateral wire (harvested from the cut-down), and the separated portion of the sheath was removed through the initial access site, via the cut-down.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath shaft was damaged and separated, and the coils were elongated and exposed.There was no damage noted to the hub.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states "if resistance is encountered during sheath advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ the ifu also states ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient's anatomy contributed to this event.The access site was scarred, resistance was reported upon sheath removal, and the dilator was not reinserted prior to removal of the sheath, as per the ifu.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17370623
Report Number1820334-2023-00945
Device Sequence Number19779195
Product Code DYB
UDI-Device Identifier00827002130098
UDI-Public(01)00827002130098(17)260411(10)15381449
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Model NumberG13009
Device Catalogue NumberKCFW-5.0-38-55-RB-RAABE
Device Lot Number15381449
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer07/25/2023
09/06/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date08/01/2023
10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSC 5MM RANGER DCB AND STERLING BALLOON.; TERUMO 0.035 GLIDEWIRE ADVANTAGE, TERUMO SHEATH.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown